Alert archive / Delaware / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 12, 2014, 9:53 PM EDT for Sussex County, Delaware. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2014, 9:53 PM EDT (01:53 UTC)
- Expired
- May 12, 2014, 10:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 33 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
902
WWUS81 KPHI 130153
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
953 PM EDT MON MAY 12 2014
DEZ003-004-130245-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
953 PM EDT MON MAY 12 2014
...A SHOWER WITH STRONG WIND GUSTS AND HEAVY RAIN WILL AFFECT
SOUTHERN SUSSEX COUNTY...
AT 947 PM EDT...A SHOWER WITH STRONG AND HEAVY RAIN WIND GUSTS WAS
NEAR SYCAMORE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS SHOWER.
VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS SHOWER WILL BE NEAR GEORGETOWN AROUND 1000 PM...MILLSBORO AROUND
1010 PM...DAGSBORO AROUND 1020 PM...SOUTH BETHANY AROUND 1030 PM AND
FENWICK ISLAND AROUND 1040 PM.
LAT...LON 3864 7564 3875 7554 3862 7511 3860 7512
3859 7509 3859 7508 3860 7510 3861 7508
3860 7505 3845 7504 3845 7505 3845 7523
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 12, 9:25 PM EDT, 28 minutes earlier.
Area forecast discussion, May 12, 9:25 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 925 PM EDT MON MAY 12 2014 .SYNOPSIS... A STATIONARY FRONTAL BOUNDARY WILL BE LOCATED JUST TO OUR NORTH TONIGHT. THE STATIONARY FRONT WILL MOVE SOUTHWEST THROUGH THE REGION AS A BACKDOOR COLD FRONT ON TUESDAY INTO THE MID-ATLANTIC STATES. THIS BACKDOOR FRONTAL BOUNDARY WILL THEN SURGE NORTH THROUGH THE REGION AS A WARM FRONT WEDNESDAY AND THURSDAY. ANOTHER COLD FRONTAL BOUNDARY WILL PASS THROUGH THE REGION ON FRIDAY. HIGH PRESSURE THEN WILL BUILD IN BEHIND THE COLD FRONT FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... EARLIER SHOWERS ARE PROPAGATING EAST AND FOR THE MOST PART DISSIPATING (WITH THE EXCEPTION OF DELMARVA WHERE A FEW SHOWERS/THUNDERSTORMS CONTINUE). THIS COINCIDES WITH THE VORT MAX PUSHING EAST OF OUR REGION. THUS...HAVE TRIMMED POPS TO ALL BUT THE FAR SOUTHERN AND EASTERN PORTIONS OF OUR CWA THROUGH 06Z. STILL EXPECTING SOME CLEARING OVER THE NEXT FEW HOURS BEFORE ADDITIONAL CLOUDS ARE FORECAST TO BUILD OVERHEAD FROM THE NORTHWEST LATE TONIGHT. TEMPERATURES SHOULD REMAIN MILD WITH LOWS EXPECTED TO BE MAINLY IN THE 60S WITH A LIGHT AND VARIABLE WIND. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... A COLD FRONT IS EXPECTED TO BEGIN ENTERING THE NORTHEASTERN PART OF OUR FORECAST AREA AROUND DAYBREAK ON TUESDAY. STRONG HIGH PRESSURE IS ANTICIPATED TO PUSH THE BOUNDARY SOUTHWESTWARD THROUGH OUR REGION DURING THE MORNING AND EARLY AFTERNOON HOURS. THE FRONT IS EXPECTED TO REACH PHILADELPHIA AROUND 1000 AM OR SO. THE DEVELOPING EASTERLY FLOW SHOULD KEEP MAXIMUM TEMPERATURES IN THE LOWER AND MIDDLE 70S IN MUCH OF NEW JERSEY. HIGHS ARE EXPECTED TO REACH THE LOWER 80S ALONG THE WESTERN EDGE OF OUR FORECAST AREA FROM BERKS COUNTY, PENNSYLVANIA DOWN INTO NORTHEASTERN MARYLAND. AN AREA OF SHOWERS AND THUNDERSTORMS DROPPING SOUTHEAST FROM THE GREAT LAKES REGION IS FORECAST TO AFFECT OUR REGION ON TUESDAY MORNING. IT WILL FOLLOW THE MID LEVEL FLOW AND IT IS EXPECTED TO IMPACT MAINLY OUR EASTERN PENNSYLVANIA COUNTIES AS IT INTERACTS WITH THE COLD FRONT. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... TUESDAY NIGHT THROUGH WEDNESDAY NIGHT: A BACKDOOR COLD FRONT IS LIKELY TO MOVE THROUGH THE REGION TUESDAY NIGHT WITH EAST-NORTHEAST FLOW RESUMING BEHIND IT. THE RESULT WILL BE SOME LIGHT SHOWERS, LOW CLOUDS FOG (BOTH NIGHTS) AND DRIZZLE TUESDAY NIGHT AND A CONTINUED LOW CHANCE FOR SHOWERS THROUGH WEDNESDAY NIGHT. MODEL DIFFERENCES ARE PRESENT IN HOW QUICK THE FRONT BEGINS TO PUSH NORTH AGAIN WITH A 4-5 STANDARD DEVIATION SPREAD WITHIN THE ECMWF ENSEMBLE SUITE ON HIGH TEMPERATURES WEDNESDAY. STUCK CLOSE TO THE MET AND MAV FROM PHILLY SOUTH AND WENT A TOUCH COOLER FURTHER NORTHEAST DURING THE DAY WEDNESDAY. THURSDAY AND THURSDAY NIGHT: MORE CONFIDENT WE GET INTO THE WARM SECTOR AND SEE MORE IN THE WAY OF SUNSHINE. SOUTHERLY FLOW AND 850 MB TEMPS PUSHING 15C, SHOULD GET US INTO THE LOW 80'S FOR A GOOD PORTION OF THE PHILLY METRO. FOCUS OF THE SHOWER CHANCE NORTH AND WEST OF PHILLY IN LINE WITH THE 09Z SREF. FRIDAY AND FRIDAY NIGHT: FAIRLY GOOD BET THAT PERIODS OF HEAVY RAIN WILL OCCUR AHEAD OF THE FRONT. THOUGH STILL SOME TIMING DIFFERENCES WITH THE DIFFERENT OPERATIONAL MODEL RUNS. THE 06Z GFS AND THE 00Z CMC FOCUS THE HEAVY RAIN FRIDAY AFTERNOON AND NIGHT WHILE THE 00Z AND 12Z ECMWF RUNS HAVE THE MAIN PERIOD OF RAIN ON FRIDAY. SEE HYDRO SECTION FOR MORE ON THE OVERALL SET-UP FOR THE HEAVY RAIN EVENT. RAMP UP POPS BY FRIDAY MORNING WITH HIGH LIKELY POPS INTO THE EARLY EVENING. DID NOT CATEGORICAL POPS GIVEN THE TIMING UNCERTAINTY, DAY VS NIGHT. SATURDAY THROUGH MONDAY: NORTHWEST FLOW BEHIND THE COLD FRONT WITH CAA AS WELL. WILL GO SLIGHTLY COOLER THAN MEX/WPC FOR HIGHS ON THE WEEKEND. LEFT IN A SLIGHT CHANCE FOR A SHOWER OR TWO IN THESE PERIODS AS A SHORTWAVE OR TWO MAY MOVE THROUGH THE REGION. 12Z ECMWF IS SOUTH WITH THIS ON SUNDAY, WHILE THE GFS WOULD BRING ONE THROUGH EARLY MONDAY. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. FOR THE 00Z TAFS...VFR CONDITIONS ARE ANTICIPATED THROUGH THE EVENING HOURS. THE WIND SHOULD REMAIN FROM THE WEST, SOUTHWEST, AND SOUTH INTO THIS EVENING AT AROUND 6 TO 10 KNOTS. THE WIND IS FORECAST TO BECOME LIGHT AND VARIABLE CLOSER TO 06Z. AFTER 06Z TONIGHT, EXPECT LOCALIZED MVFR VISIBILITIES DUE TO BR, ESPECIALLY IN AREAS WHERE THE WINDS DROP OFF THE EARLIEST. BR SHOULD DISSIPATE WITH SUNRISE. A COLD FRONT IS ANTICIPATED TO PUSH THROUGH OUR REGION FROM THE NORTHEAST ON TUESDAY MORNING. SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE, ESPECIALLY AROUND KRDG AND KABE. THE WIND IS FORECAST TO BECOME NORTHEAST TO EAST AROUND 6 TO 10 KNOTS. LOWER CEILINGS...IN THE MVFR RANGE COULD BEGIN TO FILTER INTO THE REGION AFTER 18Z. OUTLOOK... TUESDAY NIGHT THROUGH WEDNESDAY NIGHT... MVFR TO IFR IN LOW CLOUDS, FOG AND LIGHT RAIN SHOWERS. THURSDAY: IMPROVING CONDITIONS TO VFR WITH SOUTH GUSTS OF 15-20 KNOTS. THURSDAY NIGHT THROUGH FRIDAY NIGHT : VFR DETERIORATING TO MVFR/IFR DURING THE DAY FRIDAY FROM WEST TO EAST WITH RAIN. SOUTHERLY FLOW LLWS POSSIBLE JUST AHEAD OF THE FRONTAL PASSAGE FRIDAY NIGHT BEFORE WINDS SHIFT TO THE NW. IMPROVING CONDITIONS LATE FRIDAY NIGHT. SATURDAY: VFR. && .MARINE... A SOUTH TO SOUTHWEST WIND IS EXPECTED INTO TONIGHT. WIND SPEEDS SHOULD DIMINISH FROM 10 TO 15 KNOTS INTO THE 5 TO 10 KNOT RANGE. A COLD FRONT IS FORECAST TO PUSH THROUGH OUR REGION FROM THE NORTHEAST ON TUESDAY. THE WIND WILL BECOME LIGHT AND VARIABLE IN ADVANCE OF THE FRONT BEFORE SHIFTING TO THE NORTHEAST AND EAST. WIND SPEEDS ARE EXPECTED TO INCREASE INTO THE 10 TO 15 KNOT RANGE. SCATTERED GUSTS NEAR 25 KNOTS ARE POSSIBLE ON OUR OCEAN WATERS NORTH OF BARNEGAT INLET LATE IN THE DAY. THE 25 KNOT GUSTS ARE NOT EXPECTED TO BE WIDESPREAD ENOUGH TO WARRANT A SMALL CRAFT ADVISORY. WAVE HEIGHTS ON OUR OCEAN WATERS SHOULD BUILD NEAR 4 FEET. OUTLOOK... TUESDAY NIGHT THROUGH THURSDAY MORNING: NO SCA HEADLINE ANTICIPATED ATTM FOR EITHER SEAS OR WINDS. THURSDAY AFTERNOON THROUGH SATURDAY: SCA CONDITIONS AS SEAS WILL LIKELY BE OVER FIVE FEET, SCA WIND GUSTS POSSIBLE THURSDAY AND FRIDAY AFTERNOONS. && .HYDROLOGY... THE FRONTAL BOUNDARY WILL BE SLOW MOVING ACROSS THE REGION WITH A FAVORABLE SOUTHEAST FLOW PROVIDING PLENTIFUL ATLANTIC MOISTURE. HOWEVER THE MAIN RAINFALL AXIS LOOKS PROGRESSIVE ATTM. PW VALUES CLOSE TO 2 INCHES ALONG THE FRONT WILL CREATE A FAVORABLE ENVIRONMENT FOR HEAVY SHOWERS AHEAD OF THE COLD FRONT. SMALL STREAM AND URBAN RUNOFF IS POSSIBLE AS FFG IS BETWEEN 1 AND 2 INCHES FOR A SIX HOUR PERIOD. RIGHT NOW A GENERAL 1-2 INCHES OF RAIN IS LIKELY WITH THIS SYSTEM. LOCALLY HIGHER AMOUNTS ARE BEING INDICATED BY SEVERAL GEFS MEMBERS, FUTURE UPDATES WILL CONTINUE TO HONE IN ON WHERE THESE MIGHT OCCUR. RIGHT NOW THE TREND IS FOR THE RAIN SHIELD TO BE MORE INTENSE ACROSS THE WESTERN PARTS OF THE CWA. && .TIDES/COASTAL FLOODING... TIDES WILL BE ASTRONOMICALLY HIGH DUE TO THE FULL MOON THIS WEEK. OUR IN HOUSE MODEL SUGGESTS SOME TIDAL DEPARTURES OF .2-.4 FEET WITH THE HIGH TIDAL CYCLES WHICH COULD RESULT IN SOME SPOTTY MINOR TIDAL FLOODING. THE MAIN TIDAL CYCLES OF CONCERN ARE WEDNESDAY AND THURSDAY NIGHTS. && .EQUIPMENT... DIX 88D OTS UFN...TECHNICIANS ARE STILL ON SITE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GAINES NEAR TERM...IOVINO/JOHNSON SHORT TERM...IOVINO LONG TERM...GAINES AVIATION...GAINES/IOVINO/JOHNSON MARINE...GAINES/IOVINO HYDROLOGY... TIDES/COASTAL FLOODING... EQUIPMENT...
Hazardous weather outlook, May 12, 3:53 PM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 PM EDT MON MAY 12 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-132000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 353 PM EDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOG MAY BE A HAZARD TUESDAY AND WEDNESDAY NIGHTS. THERE IS THE POTENTIAL FOR HEAVY RAINFALL LATE THIS WEEK... ESPECIALLY FRIDAY WHICH IF OCCURS COULD RESULT IN AREAS OF SMALL STREAM FLOODING, MAINLY ACROSS EASTERN PENNSYLVANIA AND THE EASTERN SHORE OF MARYLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-132000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 353 PM EDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOG MAY BE A MARINE HAZARD TUESDAY AND WEDNESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 12, 7:22 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
722 PM EDT MON MAY 12 2014
MDZ015-019-130000-
QUEEN ANNE'S MD-TALBOT MD-
722 PM EDT MON MAY 12 2014
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL TALBOT AND
SOUTHWESTERN QUEEN ANNE'S COUNTIES...
AT 717 PM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR CAPE ST.
CLAIRE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS SHOWER.
VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS SHOWER WILL BE NEAR STEVENSVILLE SOUTH AROUND 730 PM...CHESTER
AROUND 740 PM...TALBOT AROUND 750 PM AND COPPERVILLE AROUND 800 PM.
LAT...LON 3904 7631 3899 7627 3898 7620 3887 7603
3872 7624 3882 7632 3887 7626 3881 7621
3882 7620 3893 7623 3894 7624 3890 7624
3893 7628 3889 7627 3891 7632 3886 7633
3885 7636 3886 7636 3888 7637
ROBERTSONSpecial weather statement, May 12, 7:23 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EDT MON MAY 12 2014
MDZ015-019-130000-
QUEEN ANNE'S MD-TALBOT MD-
723 PM EDT MON MAY 12 2014
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL TALBOT AND
SOUTHWESTERN QUEEN ANNE'S COUNTIES...
AT 717 PM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR CAPE ST.
CLAIRE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS SHOWER.
VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
NO LIGHTNING IS CURRENTLY OCCURRING WITH THIS SHOWER...HOWEVER...AN
ISOLATED LIGHTNING STRIKE CANNOT BE RULED OUT.
THIS SHOWER WILL BE NEAR STEVENSVILLE SOUTH AROUND 730 PM...CHESTER
AROUND 740 PM...TALBOT AROUND 750 PM AND COPPERVILLE AROUND 800 PM.
LAT...LON 3904 7631 3899 7627 3898 7620 3887 7603
3872 7624 3882 7632 3887 7626 3881 7621
3882 7620 3893 7623 3894 7624 3890 7624
3893 7628 3889 7627 3891 7632 3886 7633
3885 7636 3886 7636 3888 7637
ROBERTSONSpecial weather statement, May 12, 8:00 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 PM EDT MON MAY 12 2014
MDZ015-019-020-130100-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
800 PM EDT MON MAY 12 2014
...A SHOWER WITH STRONG WIND GUSTS AND HEAVY RAIN WILL AFFECT
SOUTHWESTERN CAROLINE...SOUTHWESTERN QUEEN ANNE'S AND TALBOT
COUNTIES...
AT 758 PM EDT...A SHOWER WITH STRONG WIND GUSTS AND HEAVY WAS NEAR
TALBOT...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS SHOWER.
VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
NO LIGHTNING IS CURRENTLY OCCURRING WITH THIS SHOWER...HOWEVER...AN
ISOLATED LIGHTNING STRIKE CANNOT BE RULED OUT.
THIS SHOWER WILL BE NEAR COPPERVILLE AROUND 810 PM...EASTON AROUND
820 PM...HAMBLETON AROUND 830 PM AND WINDYHILL AROUND 840 PM.
LAT...LON 3888 7637 3899 7623 3870 7583 3867 7594
3860 7598 3857 7604 3880 7632 3887 7626
3881 7621 3882 7620 3893 7623 3890 7625
3893 7628 3889 7627 3889 7631 3891 7632
3884 7636 3886 7639
ROBERTSONSpecial weather statement, May 12, 8:16 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
816 PM EDT MON MAY 12 2014
MDZ015-019-020-130115-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
816 PM EDT MON MAY 12 2014
...A THUNDERSTORM WITH STRONG WIND GUSTS AND HEAVY RAIN WILL AFFECT
NORTHERN TALBOT...SOUTHERN CAROLINE AND SOUTHWESTERN QUEEN ANNE'S
COUNTIES...
AT 809 PM EDT...A THUNDERSTORM WITH STRONG WIND GUSTS AND HEAVY RAIN
WAS NEAR CAPE ARTHUR...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR STEVENSVILLE SOUTH...STEVENSVILLE...
STEVENSVILLE...AND ROMANCOKE AROUND 835 PM...CHESTER...AND CHESTER
AROUND 840 PM...GRASONVILLE...AND GRASONVILLE AROUND 845 PM...
QUEENSTOWN AROUND 850 PM AND COPPERVILLE AROUND 855 PM.
OCCASIONAL LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LAT...LON 3904 7631 3899 7627 3898 7621 3906 7619
3894 7573 3869 7586 3881 7621 3885 7623
3883 7625 3884 7629 3886 7621 3894 7624
3890 7624 3893 7628 3889 7631 3890 7632
3886 7633 3887 7638
ROBERTSONSpecial weather statement, May 12, 9:14 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
914 PM EDT MON MAY 12 2014
DEZ002>004-MDZ019-020-130215-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-TALBOT MD-
914 PM EDT MON MAY 12 2014
...A THUNDERSTORM WITH STRONG WIND GUSTS AND HEAVY RAIN WILL AFFECT
NORTHEASTERN TALBOT...SOUTHERN CAROLINE...SOUTHWESTERN KENT AND
SUSSEX COUNTIES...
AT 907 PM EDT...A THUNDERSTORM WITH STRONG WIND GUSTS AND HEAVY RAIN
WAS NEAR MATTHEWS...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR AGNER AROUND 920 PM...SMITHVILLE...
FEDERALSBURG...AND ANDREWSVILLE AROUND 930 PM...
BRIDGEVILLE...SEAFORD...BLADES AND GREENWOOD AROUND 940 PM.
LAT...LON 3864 7572 3868 7576 3867 7579 3869 7581
3870 7585 3878 7605 3894 7595 3873 7506
3866 7505 3860 7508 3861 7511 3860 7512
3858 7508 3845 7515 3845 7527
ROBERTSONSpecial weather statement, May 12, 9:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
953 PM EDT MON MAY 12 2014
DEZ003-004-130245-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
953 PM EDT MON MAY 12 2014
...A SHOWER WITH STRONG WIND GUSTS AND HEAVY RAIN WILL AFFECT
SOUTHERN SUSSEX COUNTY...
AT 947 PM EDT...A SHOWER WITH STRONG AND HEAVY RAIN WIND GUSTS WAS
NEAR SYCAMORE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS SHOWER.
VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS SHOWER WILL BE NEAR GEORGETOWN AROUND 1000 PM...MILLSBORO AROUND
1010 PM...DAGSBORO AROUND 1020 PM...SOUTH BETHANY AROUND 1030 PM AND
FENWICK ISLAND AROUND 1040 PM.
LAT...LON 3864 7564 3875 7554 3862 7511 3860 7512
3859 7509 3859 7508 3860 7510 3861 7508
3860 7505 3845 7504 3845 7505 3845 7523
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:43 AM EDT | Small Craft Advisory | PHI | 14 hr | |
| May 12, 8:00 PM EDT | Special Weather Statement | PHI | Talbot | 60 min |
| May 12, 8:16 PM EDT | Special Weather Statement | PHI | Caroline | 59 min |
| May 12, 9:14 PM EDT | Special Weather Statement | PHI | Caroline | 61 min |
Nearby
Special Weather Statements in Delaware, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.